MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH STR 190MM SZ 13 STD COLLAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH STR 190MM SZ 13 STD COLLAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71927980
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Ambulation or Postural Difficulties (2544)
Date of Event 04/22/2013
Type of Reportable Event Serious Injury
Event or Problem Description
*us legal* it was reported that after the revision surgery of the tha right hip construct had been performed on (b)(6) 2013 (covered under (b)(4)), the plaintiff experimented intermittent, dull, sharp pain in the right hip.The plaintiff also experimented numbness and weakness on ambulation.The plaintiff was treated with medications and started feeling better 9 weeks after the surgery.The plaintiff outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the clinical root cause of the reported post revision radiating pain, numbness and weakness on ambulation cannot be determined; however, the patient¿s history of degenerative lumbar disc changes and lumbar radiculopathy cannot be ruled out as contributing factors.It cannot be concluded that the reported pain, numbness and weakness were associated with a mal-performance of the implant.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to patient reaction, medical history/condition, or post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ECH STR 190MM SZ 13 STD COLLAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11940889
Report Number1020279-2021-05004
Device Sequence Number19900626
Product Code JDI
UDI-Device Identifier03596010475855
UDI-Public03596010475855
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K963486
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2018
Device Model Number71927980
Device Catalogue Number71927980
Device Lot Number08DM20282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71343608, LOT: 10AM05246
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;